MAUDE Adverse Event Report: EPOCAL INC. EPOC BLOOD ANALYSIS SYSTEM

EPOCAL INC. EPOC BLOOD ANALYSIS SYSTEM
Catalog Number 10736401
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer stated that repeat testing was performed to confirm correct results which met the clinical picture.Siemens reviewed the in-house performance of the card lot and was found to be acceptable.The customer is advised to conduct a method comparison between epoc and the non-siemens lab instruments.As per the epoc user manual section 12.13.7 d, "blood samples must be well mixed in order to obtain accurate hematocrit results".The cause of this event is unknown.
 
Event or Problem Description
The customer reported discrepant hemoglobin results on the epoc blood analysis system when compared to two non-siemens hematology lab analyzers.There was no report of injury due to this event.

Brand Name
EPOC BLOOD ANALYSIS SYSTEM
Common Device Name
EPOC
Manufacturer (Section D)
EPOCAL INC.
2060 walkley road
ottawa, K1G 3 P5
CA  K1G 3P5
MDR Report Key8384067
Report Number3002637618-2019-00025
Device Sequence Number10867755
Product Code CDS
UDI-Device Identifier00809708032333
UDI-Public00809708032333
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10736401
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2019
Initial Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR